| Model Number |
DIU150 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Corneal Clouding/Hazing (1878); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140)
| Date of Event |
06/30/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from the right eye due to blurry vision.The blurry vision was secondary to corneal scar and the patient had a small amount of myopia.The patient's pre-operative corrected visual acuity was 20/40 + 3.The patient's post-operative uncorrected visual acuity was 20/25.No medical or surgical interventions were required and there was no delay in the procedure.Another johnson & johnson lens (zcb00 different model and different diopter of +20.5) was implanted as a replacement.The patient outcome is unknown.No further information was provided.
Additional Manufacturer Narrative
Weight, ethnicity: unknown/ not provided.Date of event: unknown, not provided, but the best estimate date is between jun 29, 2021 and jul 20, 2021.The intraocular lens (iol) was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain additional information regarding the event; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section a2: age at time of the event: 71 years.Section a5: ethnicity: not hispanic/latino.Section a5: race: white.Section b3: date of event: (b)(6), 2021.Through follow-up it was learned that the patient experienced difficulty reading, driving "secondary to glare streak." there was no patient injury.The patient's uncorrected pre-operative visual acuity was 20/25 -2 and post-op uncorrected visual acuity is currently 20/20.The scar was 8mm in size, just "superotemprol to center vacularization coming in form 10:00," and the remainder of cornea is clear.The scar was not in visual axis but 8mm in from the limbus.The scar was preexisting; it was seen at initial exam and had been there for years.No further information was provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes section d9: date returned to manufacturer: jan 31, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.No handpiece was received as part of this return; therefore, no product evaluation could be performed on the handpiece.Based on the return condition of the lens the complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.